Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 8, 2019, 1:19 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 9, 2019, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2019, 1:19 PM MST (20:19 UTC)
- In effect from
- Feb 9, 2019, 12:00 PM MST
- Expired
- Feb 9, 2019, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3238 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WWUS75 KFGZ 082019 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 119 PM MST Fri Feb 8 2019 AZZ012>017-039-040-091200- /O.NEW.KFGZ.WI.Y.0003.190209T1900Z-190210T0100Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 119 PM MST Fri Feb 8 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MST SATURDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 6 PM MST Saturday. * TIMING...Noon to 6 PM MST Saturday. * WINDS...Southwest winds sustained 20 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult...especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
226 WWUS75 KFGZ 090949 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 249 AM MST Sat Feb 9 2019 AZZ012>017-039-040-100000- /O.CON.KFGZ.WI.Y.0003.190209T1900Z-190210T0100Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 249 AM MST Sat Feb 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * TIMING...Noon to 6 PM MST today. * WINDS...Southwest winds sustained 20 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
518 WWUS75 KFGZ 091847 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1147 AM MST Sat Feb 9 2019 AZZ012>017-039-040-100100- /O.CON.KFGZ.WI.Y.0003.190209T1900Z-190210T0100Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 1147 AM MST Sat Feb 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Until 6 PM MST this evening. * WINDS...Southwest winds sustained 20 to 35 mph with gusts of 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
842 WWUS75 KFGZ 100056 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 556 PM MST Sat Feb 9 2019 AZZ012>017-039-040-100200- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-190210T0100Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 556 PM MST Sat Feb 9 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Strong winds across the area have decreased this evening and the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 8, 9:33 AM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 8, 9:33 AM MST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 933 AM MST Fri Feb 8 2019 .SYNOPSIS...Expect fair weather today with warmer afternoon temperatures. A cold front will cross our state Saturday bringing gusty southwest winds to the area, and a chance for showers north and west of Flagstaff. Another front will move quickly across the northland Sunday night and early Monday with a better chance for light snow from Flagstaff northwest. Dry and warmer weather returns for Tuesday. && .DISCUSSION...Expect mild weather today with mostly sunny skies and afternoon temperatures warming to near normal. Saturday will see strengthening southwest winds as a large trough develops over the Pacific Northwest and sends a shortwave through the Desert Southwest. Wind gusts Saturday afternoon will reach into the 35-45 mph range from Flagstaff to Show Low northward. The caveat will be increased clouds accompanying the shortwave, which could keep winds from reaching their maximum potential. There will also be a chance for light snow showers generally north and west of Flagstaff. Sunday looks dry and breezy as the aforementioned low digs southward into the Great Basin. This low will push a stronger cold front through Arizona Sunday night and Monday morning with some light snow possible generally as far south as Flagstaff. Dry and warmer weather will develop for Tuesday. There is still potential for a wet weather system to impact the area in the Wednesday / Thursday time frame. Todays 12z GFS now brings precip into Arizona Wednesday versus Thursdays onset as seen in yesterdays model runs. Thus details for this system this far out are fuzzy at best. Stay tuned for updates. && .AVIATION...For the 18Z Package...Look for VFR conditions under variable high clouds over the next 24 hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry weather and light southwest winds are forecast today, with most locations experiencing afternoon temperatures around 10 degrees warmer. A chilly and unsettled weather pattern will begin on Saturday with the first in a series weather disturbances moving across Arizona. Look for gusty west to southwest winds and a slight chance of snow showers. Sunday through Tuesday...The cool and unsettled weather pattern will continue. Another weather disturbance is due from Sunday night into Monday with gusty west to southwest winds and a chance of snow showers. Yet another disturbance is due for Arizona on Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL/MCT AVIATION...Suk FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.